Alert archive / Arkansas / Tornado Warnings in 2015

Tornado Warning 2, NWS Little Rock, AR

March 25, 2015Boone County, Arkansas

NWS Little Rock, AR issued this tornado warning at Mar 25, 2015, 6:19 PM CDT for Boone County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2015, 6:19 PM CDT (23:19 UTC)
Expired
Mar 25, 2015, 6:45 PM CDT
In force
26 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

County Boone County, AR

The radar

The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 2:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2127 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WFUS54 KLZK 252319
TORLZK
ARC009-252345-
/O.NEW.KLZK.TO.W.0002.150325T2319Z-150325T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
619 PM CDT WED MAR 25 2015

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 645 PM CDT

* AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A CONFIRMED TORNADO.  THIS TORNADO WAS LOCATED NEAR GREEN FOREST.
  DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING EAST AT 40 MPH. IN
  ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
  DAMAGING HAIL UP TO GOLF BALL SIZE.

* LOCATIONS IN THE PATH OF THIS TORNADO INCLUDE...
  SELF...               ROBERSON HOLLOW...    OMAHA...
  MYRTLE...             RIDGEWAY...           BURLINGTON...
  ALPENA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3625 9306 3627 9330 3650 9330 3651 9324
      3651 9308 3650 9308
TIME...MOT...LOC 2319Z 263DEG 34KT 3635 9343

$$

64
1 follow-up statement
224 
WWUS54 KLZK 252343
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
643 PM CDT WED MAR 25 2015

ARC009-252354-
/O.EXP.KLZK.TO.W.0002.000000T0000Z-150325T2345Z/
BOONE AR-
643 PM CDT WED MAR 25 2015

...THE TORNADO WARNING FOR NORTHWESTERN BOONE COUNTY WILL EXPIRE AT
645 PM CDT...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR THE AREA.  LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 3625 9306 3627 9330 3650 9330 3651 9324
      3651 9308 3650 9308
TIME...MOT...LOC 2344Z 263DEG 34KT 3638 9314

$$

64

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 25, 2:51 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Mar 25, 2:51 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT WED MAR 25 2015

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

A FEW STRONG THUNDERSTORMS DEVELOPED OUTSIDE OF THE CWA IN NORTHEAST
TEXAS AND SW ARKANSAS DURING THE MID TO LATE MORNING HOURS ALONG AN
AXIS OF HIGHER DEWPOINTS. THROUGH THE DAY TODAY...A NEARLY
STATIONARY WARM FRONT REMAINS DRAPED ACROSS ARKANSAS FROM FORT SMITH
TO MOUNTAIN HOME. THIS FRONT WILL CONTINUE TO WOBBLE THROUGH THE DAY
BEFORE LIFTING MORE TO THE NORTH BY LATER THIS AFTERNOON AND
EVENING.

SURFACE LOW WILL CONTINUE TO PUSH TO THE NORTHEAST...AT THIS
POINT...DID SLOW DOWN THE TIMING OF THE MAIN LINE OF PRECIP. LATEST
RUNS OF HRRR HAS A FEW STRONGER STORMS DEVELOPING ACROSS OKLAHOMA
AND FOLLOWING CLOSE TO WHERE THE STATIONARY FRONT IS CURRENTLY
LOCATED. THE LARGEST THREAT WITH THESE INITIAL STORMS WILL BE LARGE
HAIL...WITH DAMAGING WINDS...AND PERHAPS EVEN A TORNADO POSSIBLE.
THE TORNADO THREAT IS FAIRLY LOW WITH THESE STORMS...WITH FAIRLY
HIGH LCL VALUES. SOME OF THE HIRES MODELS DO SUGGEST THESE MAY FALL
A BIT...BUT NOT UNTIL LATER IN THE EVENING.

CONTINUE TO EXPECT A LINE OF THUNDERSTORMS TO DEVELOP...GENERALLY
ALONG AND BEHIND THE MAIN FRONT AND MOVE THROUGH THE STATE AFTER
00Z...WITH THUNDERSTORMS SWEEPING THROUGH THE STATE. LARGE HAIL AND
DAMAGING WINDS WILL AGAIN BE POSSIBLE...BUT TORNADOES WILL BE
LIMITED AS THE COLD FRONT QUICKLY OUTRACES THE STORMS. CONTINUES TO
LOOK THAT THE HEAVIEST OF THE PRECIPITATION WILL BE LIMITED NW OF
THE CWA.

LATER IN THE SHORT TERM...LARGE UPPER TROUGH WILL MOVE ACROSS THE
AREA...AND WITH UPPER ENERGY RIDING AROUND THE TROUGH...SOME SMALL
CHANCES WILL EXIST FOR WINTRY PRECIPITATION. BUT WITH TEMPERATURES
CONTINUING TO COME BACK A BIT WARMER...THE CHANCES CONTINUE TO
LESSEN. NO ACCUMULATIONS OR WINTER WX HAZARDS ARE EXPECTED.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY

NEAR...TO SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED DURING
THIS PERIOD. PRECIPITATION FORECASTS WILL REFLECT LOWER FORECAST
CONFIDENCE WITH REGARD TO FEATURES IN EXPECTED SPLIT FLOW ACROSS
THE U.S.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     78  48  56  36 /  50  80  50  20
CAMDEN AR         83  58  61  42 /  20  40  50  10
HARRISON AR       76  44  55  34 /  50  90  30  20
HOT SPRINGS AR    81  55  61  39 /  30  70  30  10
LITTLE ROCK   AR  81  54  60  39 /  20  70  40  10
MONTICELLO AR     80  56  61  37 /  10  30  70  10
MOUNT IDA AR      80  53  62  35 /  40  80  30  10
MOUNTAIN HOME AR  77  45  57  35 /  50  90  30  20
NEWPORT AR        78  49  57  34 /  40  80  60  10
PINE BLUFF AR     80  56  58  40 /  10  50  60  10
RUSSELLVILLE AR   81  52  60  37 /  50  80  30  10
SEARCY AR         78  51  57  36 /  30  70  50  10
STUTTGART AR      79  55  57  39 /  10  60  60  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...65 / LONG TERM...55
Hazardous weather outlook, Mar 25, 6:15 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
615 PM CDT WED MAR 25 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
615 PM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

A STORM SYSTEM CURRENTLY IN THE CENTRAL PLAINS WILL MARCH EAST
THROUGH THE OVERNIGHT HOURS. STRONG TO SEVERE THUNDERSTORMS HAVE
ERUPTED ACROSS PARTS OF NORTHWEST ARKANSAS AND AND NORTHEAST
ARKANSAS AT THIS TIME. THESE STORMS ARE PRODUCING LARGE HAIL AND
DAMAGING WINDS AND EVEN ISOLATED TORNADOES. THESE STORMS ARE IN
ADVANCE OF THE ASSOCIATED COLD FRONT WITH THIS STORM WHICH IS STILL
LOCATED IN OKLAHOMA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM THIS
EVENING ACROSS WESTERN AND NORTHERN ARKANSAS.

THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS AS THE
AFOREMENTIONED FRONT MOVES THROUGH. HOWEVER...AS WE PROGRESS THROUGH
THE NIGHT....RAIN WILL BECOME MORE SCATTERED WITH TIME...AND CHANCES
FOR SEVERE WEATHER WILL DIMINISH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

IT WILL TURN MUCH COOLER BEHIND THE FRONT THURSDAY. WINDS WILL SHIFT
TO THE NORTH AND NORTHWEST...AND WILL BE GUSTY. A LAKE WIND ADVISORY
MAY BE REQUIRED.

FRIDAY AND SATURDAY MORNINGS...TEMPERATURES MAY DROP TO AROUND
FREEZING IN ISOLATED SPOTS ACROSS NORTHERN ARKANSAS. PATCHY FROST
WILL ALSO BE POSSIBLE IN NORTHERN SECTIONS OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN THE NORTHWEST HALF
OF ARKANSAS DUE TO SEVERE WEATHER.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46/56

In the hours before

Special weather statement, Mar 25, 5:05 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT WED MAR 25 2015

ARZ012-252235-
NEWTON AR-
505 PM CDT WED MAR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 530 PM CDT...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF WALNUT...OR 11 MILES SOUTH OF
LOST VALLEY SP...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  JASPER...             PRUITT...             PIERCETOWN...
  CARVER...             WAYTON...             VENDOR...
  SWAIN...              PARTHENON...          NAIL...
  MT JUDEA...           MOSSVILLE...          LOW GAP...
  HASTY...              DEER...               CROSSROAD...
  BASS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3611 9308 3589 9296 3579 9339 3592 9345
TIME...MOT...LOC 2205Z 241DEG 32KT 3587 9333

64

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:00 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy30 min
Mar 24, 7:14 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion31 min
Mar 24, 7:30 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope30 min
Mar 24, 7:34 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy26 min
Mar 24, 7:56 PM CDTSevere Thunderstorm WarningLZKBoone, Marion34 min
Mar 24, 7:58 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy32 min
Mar 24, 8:30 PM CDTSpecial Weather StatementLZKSearcy30 min
Mar 24, 8:33 PM CDTSpecial Weather StatementLZKMarion27 min
Mar 24, 9:29 PM CDTSpecial Weather StatementLZKBaxter31 min
Mar 25, 4:05 PM CDTSevere Thunderstorm WarningLZKJohnson25 min
Mar 25, 4:27 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton38 min
Mar 25, 5:05 PM CDTSpecial Weather StatementLZKNewton30 min
Mar 25, 6:02 PM CDTSevere Thunderstorm WarningLZKBoone28 min
Mar 25, 6:42 PM CDTSevere Thunderstorm WarningLZKBoone33 min
Mar 25, 6:51 PM CDTSevere Thunderstorm WarningLZKBoone, Marion24 min

Nearby

Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.